Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 28, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jul 6, 2025, 3:52 PM MDT for Morgan County, Colorado. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2025, 3:52 PM MDT (21:52 UTC)
- Expired
- Jul 6, 2025, 4:04 PM MDT
- In force
- 12 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.0 in
County Morgan County, CO
The radar
The Denver radar (KFTG), 100 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:17 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.9 hours before the alert went out and 417 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
320
WFUS55 KBOU 062152
TORBOU
COC087-062215-
/O.NEW.KBOU.TO.W.0028.250706T2152Z-250706T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
352 PM MDT Sun Jul 6 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
East Central Morgan County in northeastern Colorado...
* Until 415 PM MDT.
* At 352 PM MDT, a confirmed tornado was located 6 miles south of
Hillrose, or 13 miles east of Fort Morgan, moving northwest at 20
mph.
HAZARD...Tornado.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Expect damage to mobile homes, roofs, and vehicles.
* Locations impacted include...
Brush and Snyder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4024 10347 4016 10352 4022 10368 4033 10360
4027 10347
TIME...MOT...LOC 2152Z 118DEG 17KT 4023 10354
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
Gimmestad1 follow-up statement
432
WWUS55 KBOU 062204
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
404 PM MDT Sun Jul 6 2025
COC087-062214-
/O.CAN.KBOU.TO.W.0028.000000T0000Z-250706T2215Z/
Morgan CO-
404 PM MDT Sun Jul 6 2025
...TORNADO WARNING IS CANCELLED FOR EAST CENTRAL MORGAN COUNTY...
The tornado which occurred south of Hillrose has dissipated.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT
Sunday for a portion of northeast Colorado.
&&
LAT...LON 4024 10347 4016 10352 4022 10368 4033 10360
4027 10347
TIME...MOT...LOC 2152Z 118DEG 17KT 4024 10354
$$
GimmestadWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jul 6, 3:25 PM MDT, 27 minutes earlier. Its key messages:
- Scattered afternoon/evening thunderstorms today and Monday.
- Some strong to severe storms are possible with large hail and damaging wind gusts today and Monday, mainly across the eastern plains, but a few are possible across the urban corridor.
- Hot temperatures expected Wednesday with the upper 90s expected across the plains. It is possible the hot temperatures extend into Thursday.
Area forecast discussion, Jul 6, 3:25 PM MDT, 27 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 325 PM MDT Sun Jul 6 2025 .KEY MESSAGES... - Scattered afternoon/evening thunderstorms today and Monday. - Some strong to severe storms are possible with large hail and damaging wind gusts today and Monday, mainly across the eastern plains, but a few are possible across the urban corridor. - Hot temperatures expected Wednesday with the upper 90s expected across the plains. It is possible the hot temperatures extend into Thursday. && .DISCUSSION /Through Sunday/... Issued at 238 PM MDT Sun Jul 6 2025 Satellite and radar show two main areas of convection this afternoon. One area is along a boundary that has setup from near Woodrow in western Washington County across to Kiowa. There are good levels of instability feeding these storms with mixed-layer CAPE around 1,500 j/kg. Strong updrafts have formed along this boundary as a result. The issue these storms are currently having with reaching severe limits is the lack of deep layer shear. Surface to 6 km shear values are around 25 knots so storms may struggle to maintain updrafts long enough to produce severe hail although a report or two of 1" hail is possible. However, severe wind gusts will be possible out of these storms throughout the afternoon and evening given steep lapse rates and downdraft CAPE around 1,700-1,800 j/kg. The other area of storms is along and just south of the Cheyenne Ridge. This area will have the potential for storms to congeal into a line as it heads east from around Cheyenne, WY. As it heads further east, the instability will increase with mixed-layer CAPE around 2,000 j/kg over the far northeast corner of Colorado. It is expected that these storms will produce damaging wind gusts up to 70 mph. A Severe Thunderstorm Watch has been issued for areas along and east of I-25 until 8pm tonight. Denver County was withheld from this watch as dew points have dropped to the low 40 there and instability is lower than other areas. Some model guidance is showing that storms could continue into the overnight hours tonight across the eastern plains. That threat will depend on how much instability the storms this afternoon and evening "use up." If there are fewer storms this afternoon and evening, scattered coverage of storms could occur after midnight. However, it is more likely that only a stray storm or two forms. Better moisture will stay in place over the eastern plains on Monday with dew point values in the low 60s from Akron and eastward. With steep lapse rates, most unstable CAPE values are forecast to exceed 3,000 j/kg in the northeast corner of Colorado. This is ample instability for strong to severe storms to form. The uncertainty with Monday's forecast will come from the amount of shear and what boundaries are left behind from overnight convection. A weak shortwave aloft will enhance deep layer shear with values around 35 knots across the far northeast corner. These factors will lead to the development of an MCS that could produce severe wind gusts up to 70 mph mainly east of a line from Fort Morgan to Limon. SPC has an enhanced risk of severe weather and it seems reasonable for the far northeast corner. The Denver metro and I-25 corridor will mostly likely avoid much of the severe weather assuming the best moisture stays further east. The axis of an upper level ridge will move northeastward into Colorado on Tuesday. This will increase temperatures aloft and will decrease the chance for storms. However, enough lingering moisture could produce an isolated storm near the Cheyenne Ridge. High temperatures will begin to warm up to the mid 90s across the plains. Wednesday is still on track to be the warmest day of the upcoming week as the best subsidence and warmest air aloft will be overhead that day. Temperature forecasts still have Denver flirting with 100 degrees. With the NBM and ECMWF MOS mean forecasting a high of 98, the forecast was left at that number. However, Denver does have a chance of reaching the record daily high temperature of 100 degrees. A Heat Advisory may be needed especially if it appears cloud cover will be minimal. Models have converged on a trough moving through our forecast area on Thursday but this may only reduce the heat by 2-4 degrees from Wednesday. A cold front moves through Thursday night with much cooler conditions on Friday. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1158 AM MDT Sun Jul 6 2025 VFR conditions expected through the TAF period. The main concern today will be outflow boundaries from nearby storms producing winds up to 35 knots. High resolution models show that a direct hit from any storms is unlikely but the potential for winds from surrounding storms is high enough that a PROB30 was kept in the forecast. Instability will stick around into the overnight hours tonight and a shower or storm can't completely be ruled out but the chance is not high enough to include a PROB30. There is also a very small chance that low clouds develop late tonight. If any of the potential overnight storms produce an outflow boundary that moves west over the terminals, there is a chance stratus clouds develop. On Monday, the chance for storms in the afternoon is roughly around 40-50%. At this time a PROB30 was added for thunderstorm wind gusts but an increase to a TEMPO may be necessary. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Danielson AVIATION...Danielson
Hazardous weather outlook, Jul 6, 10:55 AM MDT, 4 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1055 AM MDT Sun Jul 6 2025 COZ030>051-071700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1055 AM MDT Sun Jul 6 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Scattered showers and thunderstorms will develop this afternoon and evening. Some of these storms will be strong to severe over the I-25 corridor and eastern plains with damaging wind gusts that could exceed 60 mph and large hail in excess of 1 inch in diameter. .DAYS TWO THROUGH SEVEN...Monday through Saturday Monday will continue to have scattered afternoon and evening thunderstorms. Some of these storms will be strong to severe across the eastern plains with large hail and damaging wind gusts the primary threats. The highest threat for severe weather will be across the northeast corner of Colorado where significant severe storms with wind up to 80 mph and 2" diameter hail could occur. Very hot temperatures near 100 degrees across the plains are expected on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today or tonight to pass along any severe hail or wind reports.
In the hours before
Special weather statement, Jul 6, 3:41 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Denver CO
341 PM MDT Sun Jul 6 2025
COZ044-049-062230-
Morgan County CO-Washington County CO-
341 PM MDT Sun Jul 6 2025
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL MORGAN AND NORTH
CENTRAL WASHINGTON COUNTIES UNTIL 430 PM MDT...
At 341 PM MDT, Doppler radar was tracking a strong thunderstorm near
Midway, or 7 miles northwest of Akron, moving northwest at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Hillrose, Midway, Prewitt Reservoir, Snyder, Fremont Butte, Messex
and Union.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4020 10347 4030 10364 4045 10347 4044 10347
4044 10336 4039 10306 4022 10303 4013 10336
TIME...MOT...LOC 2140Z 128DEG 6KT 4024 10331
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
GimmestadLocal storm report, Jul 6, 3:46 PM MDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
346 PM MDT Sun Jul 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail 5 N Dailey 40.73N 102.71W
07/06/2025 E1.00 Inch Logan CO Public
&&
KEBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:30 PM MDT | Special Weather Statement | BOU | Washington | 45 min |
| Jul 5, 7:58 PM MDT | Special Weather Statement | BOU | Phillips | 62 min |
| Jul 6, 3:31 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips, Sedgwick | 44 min |
| Jul 6, 3:41 PM MDT | Special Weather Statement | BOU | Washington | 49 min |
| Jul 6, 4:11 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 49 min |
| Jul 6, 4:48 PM MDT | Special Weather Statement | BOU | Weld | 42 min |
| Jul 6, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 26 min |
| Jul 6, 5:24 PM MDT | Special Weather Statement | BOU | Logan | 51 min |
| Jul 6, 5:33 PM MDT | Special Weather Statement | BOU | Morgan | 27 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.